This has been a bad day. Sunday per my doctors instructions through my NP I tapered prednisone from 20mg. where I have been for weeks to 15mg. - raised 6MP from 50 mg. to 75mg. He ask me to "try" the hydrocortisone enemas one more time. You may remember I have done Canasa suppositories, Rowasa, hydrocortisone enemsas and hydrocortisone suppositories (which I requested as a substitute because of having problems of application). WELL - this time I tried about
1/2 the hydrocortisone enema first night - only could keep it in one hour. Lately I have a LOT of gas and that was the reason. Next day - sore bottom - tried about
1/2 again and kept in about
20 minutes. Very sore bottom next day. So last night I switched to hydrocortisone suppositories which are easier and I can keep them in. Well, I used to be able to keep them in. I did for about
an hour - too much GAS - of well! AND, my rectal area, buns, lower back have been aching and hurting. When I go off the rectal meds entirely as I was for weeks NO PROBLEMS with sores or anything.
You know I can't do any mesalamines! I am to stay on 15mg. prednisone for five days, then down to 10 and then 5 every five days. I know the aching of my body, headache, nausea, etc. etc. are from tapering - or could be f rom increasing 6 MP - or, I suppose from IBS. I have been trying to eat what I know works for me. I have gained about 8 lbs., have a moonface - otherwise not bad.
Tuesday I am due the blood tests.
I do not want to go to the specialist in Albany. I want to get into some kind of remission I can live with. I was so upset not to be able to go with my husband today.
Status of UC is good right now but still 3 BMs - formed - in morning with little blood and mucous. NO urgency, no D, no pain (little left-sided discomfort from time to time). Obviously, not healed! I will not have surgery - only if it means saving my life. By the way, when I went away for the weekend I controlled everything with Imodium - little blood and mucous but only one or two BMs morning and no pain and little gas.